Alert archive / Indiana / Small Craft Advisories in 2017

Small Craft Advisory 82, NWS Northern Indiana

November 24, 2017

NWS Northern Indiana issued this small craft advisory at Nov 24, 2017, 7:21 PM EST. It was in force for 51 hr.

The area

The counties it named.

The facts

Issued
Nov 24, 2017, 7:21 PM EST (00:21 UTC)
Expired
Nov 26, 2017, 10:00 PM EST
In force
51 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

175 
WHUS73 KIWX 250021
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
721 PM EST FRI NOV 24 2017

LMZ043-046-250830-
/O.CAN.KIWX.GL.W.0018.000000T0000Z-171125T0300Z/
/O.NEW.KIWX.SC.Y.0082.171125T0021Z-171126T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
721 PM EST FRI NOV 24 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 1 PM EST SUNDAY.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS...SOUTHWEST WIND 15 TO 25 KNOTS VEERING NORTHWEST AT 15 TO
  20 KNOTS AFTER MIDNIGHT. GUSTS UP TO 30 KNOTS THROUGH MIDNIGHT.

* WAVES...3 TO 5 FEET BUILDING TO 4 TO 7 FEET AFTER MIDNIGHT,
  OCCASIONALLY TO 9 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

MCD
8 follow-up statements
030 
WHUS73 KIWX 250249
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
949 PM EST FRI NOV 24 2017

LMZ043-046-251100-
/O.CON.KIWX.SC.Y.0082.000000T0000Z-171126T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
949 PM EST FRI NOV 24 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY...

* WINDS...SOUTHWEST WIND 15 TO 25 KNOTS VEERING NORTHWEST AFTER
  MIDNIGHT. GUSTS UP TO 30 KNOTS POSSIBLE OVERNIGHT.

* WAVES...3 TO 5 FEET BUILDING TO 4 TO 7 FEET AFTER MIDNIGHT, 
  OCCASIONALLY TO 9 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

MCD
202 
WHUS73 KIWX 250901
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
401 AM EST SAT NOV 25 2017

LMZ043-046-251715-
/O.CON.KIWX.SC.Y.0082.000000T0000Z-171126T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
401 AM EST SAT NOV 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY...

* WINDS...NORTHWEST 10 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS.
 
* WAVES...4 TO 8 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
439 
WHUS73 KIWX 251514
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1014 AM EST SAT NOV 25 2017

LMZ043-046-252315-
/O.CON.KIWX.SC.Y.0082.000000T0000Z-171126T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1014 AM EST SAT NOV 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY...

* WINDS...NORTHWEST 10 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS.

* WAVES...4 TO 8 FEET TODAY AND TONIGHT...OCCASIONALLY TO 10 FEET
  THIS AFTERNOON. SUBSIDING TO 3 TO 5 FEET SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
054 
WHUS73 KIWX 251956
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
256 PM EST SAT NOV 25 2017

LMZ043-046-260400-
/O.EXT.KIWX.SC.Y.0082.000000T0000Z-171127T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
256 PM EST SAT NOV 25 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST SUNDAY...

* WINDS...NORTHWEST 10 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS
  DIMINISHING TO AROUND 10 KNOTS AFTER MIDNIGHT. WEST 10 TO 15
  KNOTS SUNDAY MORNING BACKING SOUTHWEST 15 TO 20 KNOTS SUNDAY
  AFTERNOON. GUSTS TO 25 KNOTS LATE SUNDAY AFTERNOON.

* WAVES...4 TO 7 FEET OCCASIONALLY TO 9 FEET SUBSIDING TO 3 TO 6
  FEET AFTER MIDNIGHT. 3 TO 5 FEET SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
098 
WHUS73 KIWX 260304
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1004 PM EST SAT NOV 25 2017

LMZ043-046-261115-
/O.CON.KIWX.SC.Y.0082.000000T0000Z-171127T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1004 PM EST SAT NOV 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST
SUNDAY...

* WINDS...NORTHWEST 5 TO 15 KNOTS TONIGHT. WEST WINDS 10 TO 20
  KNOTS SUNDAY BACKING SOUTHWEST SUNDAY AFTERNOON, WITH GUSTS UP
  TO 25 KNOTS POSSIBLE. SOUTHWEST WINDS 10 TO 20 KNOTS WITH GUSTS
  UP TO 25 KNOTS SUNDAY EVENING. 

* WAVES...3 TO 7 FEET TONIGHT INTO SUNDAY EVENING, THEN SUBSIDING
  TO 1 TO 3 FEET LATE SUNDAY NIGHT. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

MCD
449 
WHUS73 KIWX 260928
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
428 AM EST SUN NOV 26 2017

LMZ043-046-261730-
/O.CON.KIWX.SC.Y.0082.000000T0000Z-171127T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
428 AM EST SUN NOV 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...WEST 5 TO 10 KNOTS BACKING SOUTHWEST THIS AFTERNOON AND
  INCREASING TO 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THROUGH THE
  EVENING.
  
* WAVES...3 TO 6 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
624 
WHUS73 KIWX 261512
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1012 AM EST SUN NOV 26 2017

LMZ046-261615-
/O.CAN.KIWX.SC.Y.0082.000000T0000Z-171127T0300Z/
MICHIGAN CITY IN TO NEW BUFFALO MI-
1012 AM EST SUN NOV 26 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

SOUTHWEST WINDS WILL PICK UP AGAIN LATER THIS AFTERNOON WITH A FEW
GUSTS TO 25 KNOTS POSSIBLE. HOWEVER...WAVES ARE EXPECTED TO 
REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA.

$$

LMZ043-262315-
/O.CON.KIWX.SC.Y.0082.000000T0000Z-171127T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-
1012 AM EST SUN NOV 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...SOUTHWEST 10 TO 15 KNOTS INCREASING TO 15 TO 20 KNOTS 
  THIS AFTERNOON INTO THIS EVENING. GUSTS TO 25 KNOTS THIS 
  AFTERNOON AND EVENING.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
281 
WHUS73 KIWX 262003
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
303 PM EST SUN NOV 26 2017

LMZ043-270300-
/O.CON.KIWX.SC.Y.0082.000000T0000Z-171127T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-
303 PM EST SUN NOV 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...SOUTHWEST 10 TO 20 KNOTS WITH A FEW GUSTS TO 25 KNOTS
  THIS EVENING...THEN BECOMING WEST AROUND 10 KNOTS OVERNIGHT.

* WAVES...3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Nov 24, 6:32 PM EST, 49 minutes earlier.

Area forecast discussion, Nov 24, 6:32 PM EST, 49 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
632 PM EST Fri Nov 24 2017

.SYNOPSIS...
Issued at 217 PM EST Fri Nov 24 2017

Primarily dry conditions will persist through the weekend with
just a low chance for a few sprinkles tonight. After highs today
in the 50s, lows tonight should dip to around 40. Highs this
weekend should be around 45. There are a few chances for light
precipitation next week but conditions will remain largely dry
with temperatures above normal.

&&

.SHORT TERM...(This Evening through Saturday)
Issued at 223 PM EST Fri Nov 24 2017

A cold front will move across the area tonight. Very dry
conditions aloft should only allow for a few sprinkles. Very
limited cold air will be able to reach the area, so highs Saturday
will still be a little above normal.

&&

.LONG TERM...(Saturday Night through Friday)
Issued at 223 PM EST Fri Nov 24 2017

A mild and relatively inactive pattern can be expected through
next Thursday as the flow remains high zonal with a few weak
systems impacting the area. Temperatures should rise much above
normal early next week as an upper level ridge builds north of the
Ohio Valley in response to an active pattern along the western
North America Coast. Some energy in the form of a short wave trof
or upper level low should move east of the Mississippi River by
the middle of next week. There was a very large model spread
favoring low confidence in the timing and duration with any
precipitation associated with this system. For this package, kept
a chance for mainly light rain from late Tuesday into Thursday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday Evening)
Issued at 632 PM EST Fri Nov 24 2017

All eyes are on a surface cold front currently passing through
Madison, WI. Ahead of this surface feature are howling low-level
winds. Latest guidance indicates greater wind speeds at 2,000ft
than what was in the 18Z TAFs. As such, we have increased the LLWS
speed; working to find the forecast average speed between
guidance members. There is high confidence in the LLWS end time.

After the cold front, we anticipate a period of MVFR ceilings in
response to the cold air advection. However, guidance attempt to
introduce IFR conditions. At this time we are opting to set such
solution aside given... 1) current upstream observations (which
are MVFR at worst), 2) a lack of low-level moisture with this
front, and 3) for a lake response, we're looking for a greater
northerly component to the winds.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Gale Warning until 10 PM EST this evening for LMZ043-046.

&&

SYNOPSIS...AGD/Skipper
SHORT TERM...Skipper
LONG TERM...Skipper
AVIATION...Brown

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Nov 24, 4:17 AM EST, 15 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
417 AM EST Fri Nov 24 2017

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-250930-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
417 AM EST Fri Nov 24 2017 /317 AM CST Fri Nov 24 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-250930-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
417 AM EST Fri Nov 24 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

A gale warning is in effect today through this evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Conditions hazardous to small craft will persist through Saturday
night.

Hazardous conditions for small craft are expected again late Monday
afternoon through Tuesday.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

Nearby

Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.